A case of metoclopramide-induced oculogyric crisis in a 16-year-old girl with cystic fibrosis

Emil Lou, Nuhad Abou-Zeid

Research output: Contribution to journalArticlepeer-review

11 Scopus citations

Abstract

Oculogyric crisis is a neurologic reaction characterized by bilateral dystonic elevation of visual gaze as well as hyperextension of the neck. This reaction is most commonly explained as an adverse effect of numerous medications, such as dopamine receptor blocking agents or neuroleptic medications and traditional antipsychotic or antiemetic drugs, such as prochlorperazine or metoclopramide. A case of oculogyric crisis induced by metoclopramide is described in this paper.

Original languageEnglish (US)
Pages (from-to)1290-1291
Number of pages2
JournalSouthern Medical Journal
Volume99
Issue number11
DOIs
StatePublished - Nov 2006
Externally publishedYes

Keywords

  • Dystonic reaction
  • Metoclopramide
  • Oculogyric crisis

Fingerprint

Dive into the research topics of 'A case of metoclopramide-induced oculogyric crisis in a 16-year-old girl with cystic fibrosis'. Together they form a unique fingerprint.

Cite this